Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Another view of the Weierstrass theorem

Author: Kenneth John Preskenis
Journal: Proc. Amer. Math. Soc. 54 (1976), 109-113
MathSciNet review: 0390779
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: We present two theorems which conclude that polynomials in $ z$ and a given continuous function $ f$ are dense in all continuous complex valued functions on the closed unit disk. The first theorem requires that $ f$ be differentiable and satisfy $ \operatorname{Re} {f_{\overline z }} \geqslant \vert{f_z}\vert$ in the open disk and also that $ {f^{ - 1}}(f(a))$ be countable for each $ a$ in $ D$. The second theorem requires that $ f$ be a class $ {C^1}$-function in a neighborhood of the disk satisfying $ \vert{f_{\overline z }}\vert > \vert{f_z}\vert$ almost everywhere and $ \operatorname{Re} {f_{\overline z }} \geqslant \vert{f_z}\vert$ everywhere inside the disk.

References [Enhancements On Off] (What's this?)

Additional Information

PII: S 0002-9939(1976)0390779-6
Article copyright: © Copyright 1976 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia